I have been on Lamictal 275 mg daily and also Ativan for sleeping for a year and a half now. (Bipolar, anxiety and depression).I took Effexor for about 5 months prior to the Lamictal and I gained 22lbs in almost three months of the 5 months I was on that stuff. I can't get the weight to budge I do not ever want to touch Effexor again. I am doing well with the lamictal. I was up to 300mg but I started loosing my short term memory which I now understand is a side effect. I felt good at 300mg. I recently had a EEG (wires hooked to my head) kept it on for 3 days to really see what the memory loss was from. The Neuro determined I have Pseudo Dementia due from chronic depression/Bipolar thus causing my memory loss. I guess that is common with mental illness the Neuro sais. Anyway it has been discovered I am Hypothyroid. But I have yet to be put on anything waiting to see the specialist to have biopsy's ... I am 5'7 and I weight 155lbs I have never weighed this much ever..i am turning into a fat blob, muffin top, saggy us women know the story, very depressing ... I was thinking of adding or asking I should say for Welbrutin(sp)... I have read on this post that people who have taken it have loss weight. I crave sugar terribly, I am just hungry all the time even though I started a low carb diet and cut the sugar right out.. It depresses me even more that I am fat. I started walking, and I have cut down on my eating even though it is so hard because like I said I feel like I am hungry all the time... so I was wondering about the welbrutin ? if it does cause one to loose weight? or the fact that im hypothyroid the weight just isn't going to budge. Just helpless, I don't no what to do to stop this weight gain. Any Ideas? would be so greatful.
I know this is September and a late response but I wanted to try and help. My best friend of over 20 some years has the same thyroid problem. She went on medication for it and literally got smaller every time I saw her. She actually got to thin and it happened so quickly. So if it helps (and I pray for you that there is no cancer) you should really try the medication. It should help with your weight a lot. I hope by now you have seen the specialist and are on the road to recovery.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Aug 2010 • 2 answers
Posted 29 Mar 2011 • 5 answers
Posted 20 Mar 2012 • 2 answers
Posted 13 Mar 2014 • 2 answers
Posted 23 Feb 2015 • 2 answers